Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 2006, 10:47 AM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2006, 10:47 AM PDT (17:47 UTC)
- Expired
- Jul 23, 2006, 1:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 110 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1572 J/kg
- Mixed-layer CIN
- -687 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 231750 FFWVEF CAC071-232045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1047 AM PDT SUN JUL 23 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 145 PM PDT. * AT 1042 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS OVER THE SAWTOOTH BURN AREA. MORE THUNDERSTORMS WERE DEVELOPING TO THE SOUTHEAST AND MOVING NORTHWEST TOWARD THE BURN AREA. THESE STORMS WILL PRODUCE MORE RAIN OVER THE BURN AREA...AND WILL LIKELY RESULT IN MUD AND DEBRIS FLOWS DOWN TO NEAR HIGHWAY 62 * LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY. LAT...LON 3401 11647 3419 11633 3424 11652 3402 11667 $$
2 follow-up statements
000 WGUS75 KVEF 231920 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1217 PM PDT SUN JUL 23 2006 CAC071-232045- SAN BERNARDINO CA- 1217 PM PDT SUN JUL 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY... LOCATIONS IMPACTED INCLUDE...MORONGO VALLEY AND YUCCA VALLEY. DOPPLER RADAR CONTINUED TO SHOW SHOWERS OVER THE SAWTOOTH BURN AREA. NO REPORTS HAVE BEEN RECEIVED AS OF 1215 PM BUT WITH RAINFALL STILL OVER THE AREA AND POTENTIAL FOR THE FORMATION OF ADDITIONAL SHOWERS AND THUNDERSTORMS...THE WARNING REMAINS IN EFFECT. THE POTENTIAL FOR FLASH FLOODING AND MUD AND DEBRIS FLOWS STILL EXISTS NEAR HIGHWAY 62 IN MORONGO VALLEY AND YUCCA VALLEY. LAT...LON 3401 11647 3419 11633 3424 11652 3402 11667 $$
000 WGUS75 KVEF 232034 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 130 PM PDT SUN JUL 23 2006 CAC071-232100- SAN BERNARDINO CA- 130 PM PDT SUN JUL 23 2006 ...THE FLASH FLOOD WARNING FOR EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY HAS BEEN CANCELLED... RAINFALL HAS ENDED FOR NOW OVER THE SAWTOOTH BURN AREA AND THERE ARE NO SIGNIFICANT SHOWERS OR THUNDERSTORMS APPROACHING THE AREA AS OF 130 PM. NO REPORTS OF FLOODING HAVE BEEN RECEIVED. LAT...LON 3401 11647 3419 11633 3424 11652 3402 11667 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:10 AM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 23, 9:10 AM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT SUN JUL 23 2006 .SYNOPSIS...STRONG HIGH PRESSURE AND A MOIST UNSTABLE AIR MASS OVER THE REGION WILL PROVIDE HOT CONDITIONS AND ISOLATED TO SCATTERED THUNDERSTORMS THROUGH MUCH OF THE COMING WEEK. && .UPDATE...MOISTURE STUCK IN PLACE WHICH KEEPS CIRCULATING UNDER THE STRONG UPPER HIGH. THIS COMBINED WITH WEAK INSTABILITY WILL LEAD TO ISOLATED THUNDERSTORMS ALL ZONES TODAY. SOME STORMS FORMED EARLY TODAY ACROSS WESTERN LINCOLN COUNTY AND CLOUDS WERE DEVELOPING OVER CENTRAL NYE COUNTY. UPDATED FORECAST TO ADD ISOLATED THUNDERSTORMS IN THE MORNING FOR THOSE ZONES. OTHERWISE FORECAST LOOKS GOOD. && .PREVIOUS DISCUSSION...340 AM PDT SUN JUL 23 .SHORT TERM...THE 00Z 500 MB ANALYSIS SHOWED THE HIGH CENTER OVER FAR NORTHERN UTAH AND BOTH THE NAM AND GFS BRING IT SLOWLY TOWARD SOUTHERN UTAH BY THIS AFTERNOON. THE RESULTING EASTERLY FLOW WILL BRING ABUNDANT MID AND HIGH LEVEL MOISTURE CURRENTLY OVER NORTHERN ARIZONA ACROSS MUCH OF THE FORECAST AREA TODAY. THE 06Z GFS SHOWS A WEAK MID LEVEL DISTURBANCE MIGRATING FROM NORTHWEST ARIZONA INTO SOUTHEAST CALIFORNIA BETWEEN 12Z AND 00Z BUT THE 06Z NAM DOES NOT SHOW THIS. NEITHER MODEL CLEARLY SHOWED A DISTURBANCE NEAR THE FOUR CORNERS THIS MORNING WHERE A PERSISTENT AREA OF CONVECTION WAS OCCURRING. THE CONVECTION APPEARED TO BE MORE THAN BOUNDARY DRIVEN AND WHATEVER WAS AIDING IT MAY HELP ENHANCE CONVECTION OVER NW AZ/SRN NV/SE CA LATER TODAY. WILL HAVE TO WATCH. MEANWHILE...WILL KEEP LOW GRADE MONSOON FORECAST GOING THROUGH TUESDAY AS HIGH CENTER IS NOW FORECAST TO REMAIN AROUND SRN UT/NRN AZ AND MOISTURE WILL CONTINUE TO RECYCLE ACROSS THE AREA. CLOUD COVER TODAY SHOULD BE FAIRLY EXTENSIVE ACROSS THE AREA AND WILL LIKELY KEEP TEMPS CLOSE TO THOSE OBSERVED SATURDAY. THE GFS MOS GUIDANCE IS CLOSER TO NORMAL THAN THE ETA GUIDANCE AND FORECAST TEMPS WERE ADJUSTED A LITTLE CLOSER TO THE 00Z GFS. .LONG TERM...OVERALL MADE ONLY MINOR CHANGES TO THE EXTENDED PORTION OF THE PACKAGE. ALL OF THE MODELS INDICATE PW VALUES NEAR OR ABOVE AN INCH HANGING AROUND THE SOUTHEASTERN THIRD OF THE CWA WHILE HIGH PRESSURE STAYS OVERHEAD. THIS WILL ALLOW THE MOISTURE TO BE RECYCLED DAY AFTER DAY CAUSING STORMS TO FIRE UP. THINKING RIGHT NOW IS BEST SHOT WILL BE IN THE SOUTHEAST DUE TO THE MOISTURE AND MORE INSTABILITY. THINGS START TO GET INTERESTING BY THE END OF THE WEEK AS TROPICAL STORM EMILIA MOVES INTO A FAVORABLE MONSOON POSITION OFF THE COAST OF BAJA CALIFORNIA WHICH WILL SPREAD TROPICAL MOISTURE TOWARD OUR AREA. PW VALUES PROGGED TO BE NEARLY TWO INCHES IN SOUTHERN MOHAVE COUNTY BY SATURDAY ALONG WITH A 50 KT JET STREAK OVERHEAD SO STORMS SHOULD BE ON THE INCREASE AND WILL HAVE THE POTENTIAL TO BE IMPRESSIVE. DUE TO EVENT BEING OUT PAST DAY FIVE...ONLY SLIGHTLY BUMPED THE POPS UP IN THE SOUTHEASTERN SECTIONS. IF THE NHC TRACK STAYS CONSISTENT POPS WILL NEED TO BE BUMPED UP IN FUTURE PACKAGES FOR MOST LOCATIONS ALONG WITH STRONGLY WORDED HWO PRODUCT LATER IN THE WEEK TO ALERT THE PUBLIC TO THE RETURN OF MORE WIDESPREAD STORMS. && .AVIATION...WIDELY SCATTERED THUNDERSTORMS ACROSS ALL CORRIDORS THIS AFTERNOON WITH THE HIGHEST CONCENTRATIONS OF STORMS ACROSS THE BEATTY AND DAGGETT CORRIDORS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/ADAIR/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 23, 9:12 AM PDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 912 AM PDT SUN JUL 23 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-240700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 912 AM PDT SUN JUL 23 2006 /912 AM MST SUN JUL 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND WEAKLY UNSTABLE AIR MASS REMAINS OVER THE AREA WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED. ALONG WITH FREQUENT LIGHTNING...THE STRONGEST OF THE STORMS WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND STRONG DOWN BURST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS HIGH PRESSURE CONTINUES TO BUILD SOUTHWARD...LOW LEVEL MOISTURE WILL REMAIN UNDERNEATH...CREATING A DAILY CHANCE FOR THUNDERSTORMS...ESPECIALLY OVER AREA MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.